Alert archive / Michigan / Gale Warnings in 2008
Gale Warning 26, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Dec 27, 2008, 4:26 AM EST. It took effect at Dec 27, 2008, 3:55 PM EST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2008, 4:26 AM EST (09:26 UTC)
- In effect from
- Dec 27, 2008, 3:55 PM EST
- Expired
- Dec 28, 2008, 4:23 PM EST
- In force
- 24 hr
- Issued by
- NWS Grand Rapids, MI
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Dec 26, 11:59 PM EST, 4 hours 27 minutes earlier.
Area forecast discussion, Dec 26, 11:59 PM EST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1159 PM EST FRI DEC 26 2008 LATEST UPDATE...AVIATION... .SYNOPSIS...(445 PM EST FRI DEC 26 2008) A STRONG STORM WILL TRACK ACROSS THE GREAT LAKES REGION THROUGH SATURDAY EVENING. HEAVY RAIN...FOG AND EVEN SOME THUNDERSTORMS WILL ACCOMPANY THIS STORM AS IT MOVES IN. THEN AS THE STORM MOVES AWAY...STRONG WINDS AND SOME SNOW WILL OCCUR. HIGH PRESSURE WILL MOVE IN FOR MONDAY AND TUESDAY LEADING TO FAIR WEATHER. && .SHORT TERM...(445 PM EST FRI DEC 26 2008) (TONIGHT THROUGH SATURDAY NIGHT) ISSUED A DENSE FOG ADVISORY. AS THE GULF MOISTURE HITS THE SNOWPACK IT WILL LEAD TO WIDESPREAD DENSE FOG FORMING. THIS FOG WILL PERSIST INTO SATURDAY MORNING. RAIN WILL BE DEVELOPING OVERNIGHT...BUT THE HEAVY RAIN ARRIVES SATURDAY AND PERSISTS INTO SATURDAY NIGHT. ELEVATED INSTABILITY MOVES IN AND THUNDERSTORMS WILL BE DEVELOPING. SMALL HAIL CANNOT BE RULED OUT FROM THESE STORMS AS STEEPER LAPSE RATES ARE SHOWN. WILL WILL NEED TO MONITOR TRENDS CONCERNING THE CONVECTIVE POTENTIAL. THE RAIN IS LIKELY TO OCCUR IN WAVES...WITH THE FIRST WAVE ARRIVING SATURDAY MORNING. THE LOCAL WRF MODEL SHOWS A 50 KT LLJ AIMED AT SOUTHWEST LOWER MI WITH SOME ELEVATED INSTABILITY AT 12Z SAT. THE MAIN WAVE MOVES IN SATURDAY EVENING LEADING TO A BAND OF VERY HEAVY RAINFALL. A 70 KT LOW LEVEL JET IS MOVING IN WHICH WILL ENHANCE THE RAINFALL. MOST LOCATIONS SHOULD END UP WITH 1 TO 2 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE PRECIPITATION SHOULD MIX WITH AND CHANGE TO SNOW BEFORE ENDING AFTER MIDNIGHT SATURDAY NIGHT. && .LONG TERM...(334 PM EST FRI DEC 26 2008) (SUNDAY THROUGH FRIDAY) SUNDAY WILL BE COLDER AND WINDY. WE MAY NEED A WIND ADVISORY OR A WINTER WEATHER ADVISORY THEN. A COLD FRONT WILL PUSH THROUGH THE CWA SUNDAY MORNING. THE LOW ASSOCIATED WITH THE FRONT WILL CONTINUE TO DEEPEN AS IT MOVES NORTH INTO ONTARIO. MUCH COLDER AIR WILL FLOW INTO THE CWA SUNDAY WHICH WILL TEND TO SLOW THE SNOWMELT. IT/S ALSO GOING TO GENERATE SOME SNOW WITH THE WRAPAROUND MOISTURE. THE STRONG WINDS WILL CREATE BLOWING AND DRIFTING CONDITIONS WHICH WILL REDUCE VSBYS CONSIDERABLY. NEAR BLIZZARD CONDITIONS MAY BE POSSIBLE OVER THE NRN CWA...ESPECIALLY DURING THE MORNING. WE/LL WATCH THIS POTENTIAL CLOSELY. A WEAK SHORT WAVE PASSING THOUGH THE NRN GREAT LAKES MONDAY MAY GIVE THE NRN CWA SCT SHSN BUT THIS DOESN/T LOOK LIKE ANYTHING SIGNIFICANT. ANOTHER STRONGER CLIPPER WILL ARRIVE TUESDAY. THE TRACK OF THE CLIPPER ACROSS LOWER MICHIGAN WILL MEAN THE GREATEST SNOWFALL POTENTIAL WILL BE NORTH OF THE CWA. LAKE EFFECT SHSN WILL BE LIMITED DUE TO THE NORTH WIND FLOW BEHIND THE SYSTEM. A BETTER CHANCE OF SNOW WILL COME FRIDAY WHEN ANOTHER SYSTEM IN THE ROCKIES MOVES EAST. THIS STORM LOOKS LIKE IT HAS STRONG UPPER SUPPORT TOO. && .MARINE...(445 PM EST FRI DEC 26 2008) WAVES HAZARDOUS TO SMALL CRAFT WILL CONTINUE NORTH OF HOLLAND DUE TO STRONG SOUTHERLY WINDS. WE WILL NEED TO MONITOR EVEN STRONGER WINDS EXPECTED BY LATE SATURDAY NIGHT INTO SUNDAY. FOG WILL ALSO BE AN INCREASING PROBLEM BY LATE TONIGHT INTO SATURDAY. THUNDER IS POSSIBLE FRI NIGHT INTO SAT NIGHT. && .AVIATION...(1159 PM EST FRI DEC 26 2008) WIDESPREAD/PERSISTENT LIFR/VLIFR CONDITIONS WITH RAIN/FOG EXPECTED TO PREVAIL OVERNIGHT AND SATURDAY AS SOUTH WINDS BRING RISING SFC DEW POINTS IN OVER THE SNOW PACK. (DEW PTS AOA 50F SHOULD ARRIVE TOWARD 12Z). SFC WINDS WILL BE 15 TO 25 KTS WITH WINDS AT 2-3K AS HIGH AS 60 KTS. ALTHOUGH IT WOULD SEEM THIS MUCH WIND WOULD LIMIT FOG POTENTIAL... THIS IS SNOW COVER RELATED/ADVECTION FOG AND 1/4SM TO 1/2SM VSBYS WITH 100 FT CIGS WILL BE WIDESPREAD. TSTMS REALLY CANNOT BE RULED OUT ANYTIME OVERNIGHT AND SATURDAY DUE TO THE LOW LEVEL JET AND ELEVATED INSTABILITY (850 MB LIFTED INDICES AROUND -2) IN PLACE. HOWEVER HELD OFF MENTIONING VCTS IN THE TAFS UNTIL AFTER 00Z SUN WITH THE APPROACH OF THE CDFNT WHEN IT SEEMS THE BEST POTENTIAL EXISTS. AMDS CAN BE ISSUED SHOULD ANY TSTMS DEVELOP JUST UPSTREAM PRIOR TO THAT. && .HYDROLOGY...(445 PM EST FRI DEC 26 2008) FORECASTS ARE TRENDING WARMER SO MORE SNOWMELT IS EXPECTED. WE ARE STILL LOOKING AT HEAVY RAIN SO A SERIOUS SITUATION COULD BE DEVELOPING. ALREADY HAVE SEVERAL SITES GOING TO FLOOD GIVEN THE RAIN FORECASTS THROUGH SATURDAY MORNING. SINCE HEAVIER RAIN IS PREDICTED FOR SATURDAY INTO SATURDAY NIGHT...THE LIST OF LOCATIONS GOING TO FLOOD WILL LIKELY INCREASE. && .GRR WATCHES/WARNINGS/ADVISORIES... LM...SMALL CRAFT ADVISORY THROUGH SATURDAY NORTH OF HOLLAND. DENSE FOG ADVISORY FOR ALL NSH ZONES UNTIL 10 AM SAT. MI...DENSE FOG ADVISORY ALL COUNTIES INTO SATURDAY MORNING. FLOOD WATCH ENTIRE FORECAST AREA LATE TONIGHT INTO SAT NIGHT. && SYNOPSIS: MJS SHORT TERM: MJS LONG TERM: 93 MARINE: MJS AVIATION: MEADE HYDROLOGY: MJS
Hazardous weather outlook, Dec 26, 4:06 PM EST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 406 PM EST FRI DEC 26 2008 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-271100- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 406 PM EST FRI DEC 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT DENSE FOG WILL REDUCE VISIBILITIES TO A QUARTER MILE ACROSS MUCH OF THE REGION TONIGHT. RAIN AND SNOW MELT MAY CAUSE SOME FLOODING OF POOR DRAINAGE AREAS BY LATE TONIGHT. WIND AND WAVES WILL POSE A HAZARD TO SMALL CRAFT IN THE NEARSHORE WATERS OF LAKE MICHIGAN NORTH OF HOLLAND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SERIOUS FLOODING IS POSSIBLE FOR SATURDAY AND SATURDAY NIGHT FOR THE SMALL STREAMS AND URBAN AREAS. THE RAIN WILL ALSO ADD STRESS TO SNOW LADEN ROOFS. THE LARGER RIVERS COULD EXPERIENCE FLOODING WELL THROUGH THE WEEK. SNOW SHOWERS AND STRONG WINDS MAY IMPACT TRAVEL CONDITIONS ON SUNDAY. WINDS AND WAVES WILL POSE A HAZARD TO SMALL CRAFT IN THE NEARSHORE WATERS OF LAKE MICHIGAN .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT RAINFALL REPORTS WOULD BE HELPFUL.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 4:14 AM EST | Wind Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 22 hr |
| Dec 27, 10:44 AM EST | Areal Flood Warning | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 47 hr |
| Dec 27, 4:24 PM EST | Special Marine Warning | GRR | 51 min | |
| Dec 27, 4:27 PM EST | Winter Weather Advisory | GRR | Allegan, Barry, Kalamazoo, Kent, Lake, Mason and 5 more | 19 hr |
| Dec 27, 4:28 PM EST | Special Weather Statement | GRR | Allegan, Lake, Mason, Muskegon, Oceana, Ottawa | 77 min |
| Dec 27, 6:15 PM EST | Special Weather Statement | GRR | Barry, Calhoun, Clinton, Eaton, Gratiot, Ingham and 4 more | 60 min |
| Dec 27, 6:45 PM EST | Special Weather Statement | GRR | Clinton, Eaton, Gratiot, Ingham, Ionia, Jackson | 45 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.